Alert archive / Florida / Areal Flood Warnings in 2021
Areal Flood Warning 16, NWS Mobile, AL
NWS Mobile, AL issued this areal flood warning at Oct 5, 2021, 11:01 PM CDT for Escambia County, Santa Rosa County, Florida; Conecuh County, Escambia County, Alabama. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 5, 2021, 11:01 PM CDT (04:01 UTC)
- Expired
- Oct 6, 2021, 11:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Conecuh County, AL, Escambia County, AL, Escambia County, FL, Santa Rosa County, FL
The radar
The Mobile radar (KMOB), 115 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 4.0 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 734 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 449 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
452
WGUS44 KMOB 060401
FLWMOB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mobile AL
1101 PM CDT Tue Oct 5 2021
ALC035-053-FLC033-113-061600-
/O.NEW.KMOB.FA.W.0016.211006T0401Z-211006T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Conecuh AL-Escambia AL-Escambia FL-Santa Rosa FL-
1101 PM CDT Tue Oct 5 2021
The National Weather Service in Mobile has issued a
* Flood Warning for...
South Central Conecuh County in south central Alabama...
Central Escambia County in south central Alabama...
North Central Escambia County in northwestern Florida...
Northwestern Santa Rosa County in northwestern Florida...
* Until 1100 AM CDT Wednesday.
* At 1101 PM CDT, Doppler radar indicated that heavy rain was ending
across central Escambia and southern Conecuh counties in south
central Alabama. Many locations remain inundated from heavy
rainfall this afternoon and evening. Widespread rainfall amounts
of 4 to 8 inches have occurred in the Flood Warning area today.
Many roads remain closed or impassable in Escambia county Alabama.
A Flash Flood Warning will be issued if heavy rain redevelops.
* Some locations that will experience flooding include...
Brewton, Century, Flomaton, East Brewton, Castleberry, Jay,
Pollard, Riverview, Hammac, Foshee, Osaka, Appleton, Welka,
Kirkland, Rock Hill, Mount Carmel, Dixonville, Wahl, South
Flomaton and London.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3102 8737 3119 8722 3140 8708 3140 8696
3136 8689 3085 8705 3088 8735
$$
21/CLLWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this areal flood warning went out at Oct 5, 5:57 PM CDT, 5 hours 4 minutes earlier.
Area forecast discussion, Oct 5, 5:57 PM CDT, 5 hours 4 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
557 PM CDT Tue Oct 5 2021
&&
.AVIATION...
00Z issuance...General VFR with local low to mid MVFR in scattered
moderate to heavy rainshowers with embedded thunderstorms will
affect mainly areas north of I-10 and along and east of I65 this
evening. CIGs and VISBYs are expected to drop into low end MVFR
levels this evening as southerly winds 5 to 10 knots shift to
easterly around 5 knots and stratus and patchy fog develops. Local
drops into IFR levels are possible between 06z and 10z, but
another round of showers and thunderstorms expected to develop
after 07z-09z will bring more variable conditions before the
heavier convection shifts east of the area north by 18z. General
VFR conditions expected after.
/16
&&
.PREV DISCUSSION... /issued 338 PM CDT Tue Oct 5 2021/
..Continued Heavy Rainfall Threat through Late Wednesday...
NEAR TERM /Now Through Wednesday/...The past 24-36 hours have
produced 6-12" of rain in places across our areas, especially from
Baldwin County east across the western FL Panhandle, where up to a
foot of rain has fallen in the Pensacola area. A Flash Flood
Watch will remain in effect and we expect potentially significant
flooding to resume. This continues, unfortunately, the threat of
very heavy rainfall into the evening and possibly overnight hours
for areas southeast of the I-65 Corridor (and particularly for the
western FL Panhandle), with a second round expected tomorrow. The
type of pattern we are in portends cell training where subsequent
thunderstorms repeatedly move over the same areas once formed.
However, lets look at the ongoing area of heavier rainfall now
developing. A pronounced mid- and upper tropospheric low is currently
centered over NW Mississippi. At the surface, a very pronounced
inverted trough separates a zone of light north winds to the west
of its axis from east to southeast winds east of its axis. A
relatively strong 1024 hPa surface ridge over the Mid-Atlantic is
playing a solid role today in keeping the winds more backed and
flowing into the eastern half of our area (or east of the
aforementioned inverted pressure trough) and thus is providing a
continual supply of warm, moist, unstable air in a zone of low
level convergence underneath a downstream diffluent zone (i.e.,
with respect to the mid- and upper low). Satellite currently
shows the nose of a jet streak forcing an incoming wave of energy
on the west side of the aforementioned warm conveyor belt (see the
'S-shaped' kink). That has helped to start the process this
morning of pivoting and rotating this rainband to a more N-S
oriented fashion (versus NE- SW)as it was earlier today. As a
result, since sunrise, this has aligned developing upstream
showers and thunderstorms that were well south of Pensacola, to
currently being ongoing over Pensacola and spreading even further
inland into interior southwest AL. This continues, unfortunately,
the threat of very heavy rainfall into the evening and possibly
overnight hours for areas southeast of the I-65 Corridor (and
particularly for the western FL Panhandle).
During the next 24 hours,the mid- and upper low fills very little as
it retrogrades NWWD into SE Arkansas. This will help to rotate and
pivot the heavy rainband (i.e., located on the main low-level warm
conveyor belt) that moved through earlier this morning back to the
west a tad setting up more heavy rain for tomorrow, mainly east of
a Camden, AL to Pensacola, FL line. Lows tonight will range from
the mid- and upper 60s inland to the lower 70s along the beaches
of the western FL Panhandle. Highs tomorrow in the 70s most areas
except low 80s southeast of the I-65 Corridor. /23 JMM
SHORT TERM /Wednesday night Through Friday night/...Heavy rain
chances will continue through Thursday before sweet sweet relief
begins Friday. The upper level low that has plagued us with heavy
rain the past few days will finally begin to lift northward as
upper level high pressure begins to build over the central US. We
will likely see a rather sharp gradient in precipitation with
heavy rainfall mainly east of I-65 along the eastern periphery of
a surface trough currently located over Mobile county. PWATS on
the eastern edge of this surface feature will range from 1.5 to
1.75 inches east of I-65 to between 1.0 and 1.5 inches west of
I-65. Rainfall totals of an additional 1 to 3 inches could be
possible on Thursday but rainfall should diminish as the better
dynamics begin to lift out of the area by Thursday night.
Finally, the moment we all have been waiting for as the upper low
lifts northeast and a more northwesterly flow develops aloft. This
will finally push the surface trough out of the area and usher in
much drier conditions as we head into Friday. Scattered storms will
still be possible along the northwestern Florida Panhandle; however,
they too should diminish as the drier air moves in and rain rates
should not be as efficient as they have been the past few days.
PWATS will fall to below 1 and northerly flow at the surface will
help some lower dewpoints in the area by Friday night. Temperatures
will continue to range in the low to mid 80s on Thursday given the
cloud coverage and rain. A few locations might even remain in the
70s depending on how much rain we receive. By Friday, highs will be
slightly warmer with highs reaching the mid 80s as clouds finally
clear and drier air moves in. Evening lows will remain in the upper
60s to low 70s given the higher dewpoints. BB/03
EXTENDED TERM /Saturday Through Tuesday/...Dry conditions
expected over the weekend as an upper level ridge builds over the
southeast. Rain chances return to the forecast early next week as
an upper level trough and associated surface cold front approach
the area. Highs will remain in the low to mid 80s throughout the
period. Lows will experience a gradual warming trend, from low to
mid 60s for the first half of the extended, increasing to mid to
upper 60s, with low 70s along the coast by the second half of the
period. /13
MARINE...A light onshore flow will persist through midweek, a bit
more east to northeast in direction west of Pensacola at times
overnight. By Thursday, a more uniform light to moderate offshore
flow develops as a cold front moves across the marine area. Seas
generally remain around 2 to 3 feet through midweek with 1 to 2 feet
seas Thursday through Saturday. Small Craft Exercise Caution east of
Pensacola tonight out to 60 nautical miles. /23 JMM
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch through Wednesday evening for ALZ053>060-262-
264-266.
FL...Flash Flood Watch through Wednesday evening for FLZ201>206.
MS...None.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Local storm report, Oct 5, 6:03 PM CDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
603 PM CDT TUE OCT 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLASH FLOOD BREWTON 31.10N 87.07W
10/05/2021 ESCAMBIA AL BROADCAST MEDIA
BROADCAST MEDIA RELAYED PHOTOS OF FLASH
FLOODING VIA SOCIAL MEDIA IN THE BREWTON
COMMUNITY.
&&Local storm report, Oct 5, 6:19 PM CDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
619 PM CDT TUE OCT 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM FLASH FLOOD 1 NNE BREWTON 31.11N 87.07W
10/05/2021 ESCAMBIA AL BROADCAST MEDIA
EVERGREEN AVENUE IN BREWTON IS IMPASSABLE
DUE TO FLASH FLOODING. PHOTOS RELAYED VIA
SOCIAL MEDIA.
&&Local storm report, Oct 5, 6:47 PM CDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
647 PM CDT TUE OCT 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM FLASH FLOOD BREWTON 31.11N 87.07W
10/05/2021 ESCAMBIA AL BROADCAST MEDIA
SEVERAL STREETS IN BREWTON INCLUDING
PERSIMMON, CACTUS, AND ST. JOSEPH ARE CLOSED
DUE TO FLOODING.
&&Special weather statement, Oct 5, 7:04 PM CDT, 3 hours 57 minutes before
Special Weather Statement
National Weather Service Mobile AL
704 PM CDT Tue Oct 5 2021
ALZ056-059-060-060045-
Conecuh AL-Covington AL-Escambia AL-
704 PM CDT Tue Oct 5 2021
...A strong thunderstorm will impact portions of eastern Escambia,
southeastern Conecuh and west central Covington Counties through 745
PM CDT...
At 704 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 15 miles southwest of Red Level, or 17 miles west
of Andalusia, moving northeast at 15 mph.
HAZARD...Winds around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of eastern Escambia,
southeastern Conecuh and west central Covington Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3106 8699 3116 8695 3124 8686 3143 8668
3127 8648 3102 8693
TIME...MOT...LOC 0004Z 226DEG 12KT 3122 8676
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHLocal storm report, Oct 5, 10:23 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1023 PM CDT TUE OCT 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM FLASH FLOOD 2 NNE KEEGO 31.08N 87.12W
10/05/2021 ESCAMBIA AL BROADCAST MEDIA
FOSHEE ROAD JUST WEST OF BREWTON IN CENTRAL
ESCAMBIA COUNTY HAS MULTIPLE SPOTS THAT ARE
IMPASSABLE DUE TO FLASH FLOODING. RELAYED
VIA SOCIAL MEDIA.
&&
21/CLLLocal storm report, Oct 5, 10:47 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1047 PM CDT TUE OCT 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM FLASH FLOOD 3 NW ROBERTS 31.11N 86.93W
10/05/2021 ESCAMBIA AL LAW ENFORCEMENT
ALABAMA LAW ENFORCEMENT AGENCY RELAYED A
REPORT OF A PARTIAL ROAD CLOSURE AT U.S. 29
AND RIDGE ROAD DUE TO WATER OVER THE
ROADWAY.
&&
21/CLLThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 8:53 PM CDT | River Flood Warning | MOB | Escambia | 6 days |
| Oct 6, 12:12 AM CDT | Areal Flood Advisory | MOB | Okaloosa | 4 hr |
| Oct 6, 1:21 AM CDT | Areal Flood Advisory | MOB | Santa Rosa | 3 hr |
| Oct 6, 2:23 AM CDT | Special Weather Statement | MOB | Okaloosa | 52 min |
| Oct 6, 3:00 AM CDT | Flash Flood Warning | MOB | Okaloosa | 6 hr |
| Oct 6, 3:46 AM CDT | Flash Flood Warning | MOB | Okaloosa, Santa Rosa | 6 hr |
| Oct 6, 4:31 AM CDT | Flash Flood Warning | MOB | Okaloosa, Santa Rosa | 6 hr |
| Oct 6, 4:52 AM CDT | Special Weather Statement | MOB | Okaloosa | 38 min |
| Oct 6, 5:19 AM CDT | Flash Flood Warning | MOB | Okaloosa | 6 hr |
| Oct 6, 10:00 AM CDT | River Flood Warning | MOB | Okaloosa, Santa Rosa | 46 hr |
| Oct 5, 7:04 PM CDT | Special Weather Statement | MOB | Covington | 41 min |
| Oct 5, 8:41 PM CDT | River Flood Warning | MOB | Escambia | 37 hr |
| Oct 5, 8:46 PM CDT | River Flood Warning | MOB | Escambia | 12 hr |
| Oct 5, 11:31 PM CDT | Areal Flood Advisory | MOB | Butler, Covington, Crenshaw, Escambia | 4 hr |
| Oct 6, 12:59 AM CDT | Areal Flood Warning | MOB | Conecuh, Covington, Escambia | 6 hr |
| Oct 6, 2:45 AM CDT | Special Marine Warning | MOB | 90 min | |
| Oct 6, 4:45 AM CDT | Special Marine Warning | MOB | 45 min | |
| Oct 6, 11:01 AM CDT | Areal Flood Warning | MOB | Conecuh, Escambia | 6 hr |
| Oct 6, 12:21 PM CDT | River Flood Warning | MOB | Covington, Escambia | 17 hr |
| Oct 6, 4:57 PM CDT | Areal Flood Warning | MOB | Conecuh, Escambia | 12 hr |
Nearby
Areal Flood Warnings in Florida, 2021Areal Flood Warnings in Alabama, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.